Lortab withdrawal is physical and psychological symptoms that individuals experience after abrupt cessation of use of the drug Lortab. Lortab is a combination of two analgesic products, hyrdocodone and acetaminophen, which are used in combination to relieve moderate to severe pain. The hydrocodone found in Lortab is a semi-synthetic opioid that is a narcotic pain reliever and cough suppressant. Acetaminophen is a pain reliever and fever reducer commonly found in non-prescription medications such as Tylenol. The effects of Lortab are similar to that of morphine and like most opioid narcotics, Lortab produces feelings of euphoria, lessens anxiety and gives the user a pleasant experience. The drug is approved for medical use, but has a very high risk of abuse and other related serious problems.
Lortab withdrawal occurs because the user, whether it is a patient that has been prescribed the drug or a recreational user, craves its euphoric and narcotic-like effects. Over time they develop a physical and mental dependence to the drug and need it to make it through the day. The individual will find that they need to take higher and higher dosages of the drug to achieve the desired effect. When Lortab use comes to an end, either by a decision to quit or through no control of their own, they begin to experience the uncomfortable and painful response that the body goes through as a result. Even individuals who are legitimately treated for pain management with the drug can very easily become addicted to it, and Lortab withdrawal symptoms can be very punishing and similar to those experienced in heroin withdrawal.
The symptoms of Lortab withdrawal are the same as other opiate narcotics including morphine and heroin. The severity of Lortab withdrawal symptoms depends on the dosage and length of time the individual has been using the drug. Withdrawal begins within six to twelve hours of the last dose and symptoms may grow stronger over the next several days. These will then gradually subside over a period of several weeks. The duration of Lortab withdrawal symptoms vary from person to person. The symptoms of Lortab withdrawal are extremely unpleasant, and can exacerbate other conditions. This is why it is always best to undergo Lortab withdrawal under the supervision of trained professionals at a long-term inpatient drug treatment and rehab facility.
Lortab withdrawal symptoms include but are not limited to:
Aside from the addictive qualities of the drug and the risk of Lortab withdrawal, the drug is a dangerous drug when abused and can cause many serious and life-threatening side effects. The most serious adverse effects can occur when mixing Lortab with alcohol, cocaine, amphetamines, methylphenidate, benzodiazapines, barbiturates, and a number of other medications. Severe adverse reactions can include but are not limited to heart failure, heart attack, respiratory distress, pulmonary failure, liver or kidney failure, jaundice, amnesia, seizures, blackouts, and coma.
The acetaminophen contained in Lortab can put the user at risk for serious health problems if used in combination with alcohol. Acetaminophen is metabolized solely by the liver, so there is a risk of fatal overdose due to hepatotoxicity when mixed with alcohol. The mixture can also cause serious damage to the liver, kidneys, and stomach wall.
Individuals addicted to Lortab are always at risk of a dangerous drug overdose, especially if trying to beat Lortab withdrawal symptoms and unknowingly taking too large of a dose. Some Lortab overdoses have been fatal, so it is important to seek medical attention if you feel you may have taken too much of the drug. Signs of Lortab overdose include:
With proper medical and professional guidance and care at a long-term inpatient drug treatment facility or rehab, you will be able to overcome Lortab withdrawal symptoms. Drug treatment counselors and medicals professionals are standing by to do whatever it takes to help you get through the withdrawal process and treated for Lortab addiction. Get the help you need today, and get your life back before it is too late.